Parkinson's Movement
13,785 members12,338 posts

amantadine and sinemet induced dyskinesia?

hi,im using sinemet and mirapex (Pramipexole) for 5 years -im suffering from slow movment and tremors -i also suffer from sinemet induced dyskinesia -i heard about amantadine and its great for tremor and sinemet induced dyskinesia but im out of my country and cant see my doctor-i have 2 questions and i really needs help_1)sinemet induced dyskinesia last for an hour and half after talking my dose so is sinemet induced dyskinesia can progress or it can be worse i mean can it last for all the day 2)can i take amantadine with mirapex or there is an interaction ?

11 Replies
oldestnewest

Based on your account of your dyskinesia, it would seem you are taking the immediate release version of Sinemet. If so, you should switch to the controlled release version which gives a much more even release of levodopa over time, and will therefore much improve the dyskinesia problem.

4 likes
Reply

read this page

drugs.com/drug-interactions...

"There were no interactions found in our database between amantadine and Mirapex. However, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist."

If you are having dyskinesia every time you use sinemet your dose is too large are do as park_bear suggest.

3 likes
Reply

Jack you can definitely take Miapex and Amantadine - I do.

Your other question is more complex to answer. You get dyskenesia as your disease progresses and your body doesnt deal so well with sinemet.

Park bear has suggested changing the type of sinemet but I would not consider changing this med while travelling, many doctors dont like using long acting as it is considered not so reliable in the time it takes to be used up.

3 likes
Reply

I also have C/L induced dyskenesia. i was on the IR and now the Neuro Dr has let me switch to the ER and although it helps cut down the dyskenesia it has made me have more pain and stiffness now. this is very frustrating

1 like
Reply

I found the same problem. My neuro switched me over to Rytary the higher dose and now I am pain free with no problems.

1 like
Reply

I have been on Mirapex since diagnosis in 2010 with no problems at all I am very happy that its working for me. I was put on Sinemet 5 years ago and the dr. has been increasing the dosage over the years for both drugs.I currently take Mirapex 1.5 mg 3x daily and Sinemet 25/100 4 x daily. I have stiffnes and major pain , but I really don't know if its side effects from the drugs or if its from arthritis and back issues??

1 like
Reply

I HAVE A PRESCRIPTION FOR AMANTADINE, BUT ONLY TOOK ONE OF THE TABLETS. A SIDE EFFECT CAN BE DIZZINESS, AND I DON'T WANT TO BE DIZZY. MY DYSKINESIA USUALLY IS ONLY BAD FOR ABOUT TWO HOURS AT THE END OF THE DAY. I PREFER TO SHAKE FOR TWO HOURS RATHER THAN TAKE ANOTHER MEDICINE. I WONDER IF THE DRUG COMPANIES ARE WORKING ON A PILL TO GET RID OF THE DIZZINESS CAUSED BY AMANTADINE. IT SEEMS THAT WE ARE AT THE MERCY OF THE DRUG COMPANIES.

I HAVE BEEN TAKING ONLY ONE TABLET A DAY OF THE CARBIDOPA/LEVODOPA 25-250 MG TABLETS A DAY. I HAVE TRIED THIS DOSAGE FOR ABOUT A WEEK. I MAY HAVE TO GO BACK TO THE RECOMMENDED DOSAGE OF 1 1/2 TABLETS AT 9 AM AND 12 NOON, AND 1 TABLET AT 3 PM AND 6 PM. THE REASON FOR NOT TAKING THE FULL DOSAGE IS THAT THE CARBIDOPA/LEVODOPA GIVES ME INSOMNIA AND CAUSES NAUSEA AND VOMITING AT THE RECOMMENDED DOSAGE. I DON'T SUGGEST ANYONE ELSE DO AS I'M DOING.

Reply

well jack i keep telling people here about sinemet but they dont seem to listen.and thats ok by me, i had trouble with it i got rid of it i have no trouble with my madopar but im not sure if you can buy it there.regards john

2 likes
Reply

I took Mirapex (pramipexole) when I was first diagnosed, ten (undiagnosed) years after symptoms began. I started taking L-Dopa about a year later. Within three years I developed severe biphasic dyskinesia. It turned out that pramipexole also causes dyskinesias and that if taken with L-dopa that is also causing dyskinesia, the effect will be exponential. There are some research articles that mention this. As soon as I stopped taking pramipexole (which had other side effects) the dyskinesia improved. I then had DBS four years ago. The dyskinesia is again quite bad (taking Stalevo) and I've just started with an apomorphine pump.

I'd ask your doctor about perhaps dropping the pramipexole (mirapex) and investigating alternatives (I feel I'm running out of options, but my neurologist assures me he has something up his sleeve if apomorphine infusion doesn't work - it's looking promising).

All the best, I hope you find a solution...

3 likes
Reply

Yes, it is safe to take both Amantadine and Mirapex simultaneity. I also suffer from Sinemet induced dyskinesia, and have tried Amantadine and ER Sinemet. Unfortunately, they both made the dyskinesia unbearably worse. I no longer take Mirapex, because my doctor switched me to the Neupro patch, and it has helped immensely with the slowed movement. As a result, I take less Sinemet which means less dyskinesia. Mirapex and Neupro are both dopamine agonists, the Neupro just worked more effectively for me. Best of luck to you. Like someone else suggested, I advise not changing medications while traveling.

2 likes
Reply

To jack., I do not take sentiment but I take amantadine it does not help my Tremor at all. And taking it for 6 months

Reply

You may also like...